Alert archive / California / Small Craft Advisories in 2024
Small Craft Advisory 55, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at May 6, 2024, 9:09 PM PDT. It took effect at May 7, 2024, 3:00 AM PDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- May 6, 2024, 9:09 PM PDT (04:09 UTC)
- In effect from
- May 7, 2024, 3:00 AM PDT
- Expired
- May 7, 2024, 9:00 PM PDT
- In force
- 18 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
654 WHUS76 KEKA 070409 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 909 PM PDT Mon May 6 2024 PZZ450-470-071215- /O.NEW.KEKA.SC.Y.0055.240507T1800Z-240508T0400Z/ /O.EXT.KEKA.GL.W.0029.240508T0400Z-240509T1000Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 909 PM PDT Mon May 6 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TO 9 PM PDT TUESDAY... ...GALE WARNING NOW IN EFFECT FROM 9 PM TUESDAY TO 3 AM PDT THURSDAY... * WHAT...For the Gale Warning, north winds 25 to 35 kt with gusts up to 50 kt and seas 11 to 14 feet expected. For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 35 kt and seas 8 to 11 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Gale Warning, from 9 PM Tuesday to 3 AM PDT Thursday. For the Small Craft Advisory, from 11 AM to 9 PM PDT Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ455-475-071215- /O.NEW.KEKA.SC.Y.0055.240507T1000Z-240507T2200Z/ /O.CON.KEKA.GL.W.0029.240507T2200Z-240509T1000Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 909 PM PDT Mon May 6 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 3 PM PDT TUESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 3 PM TUESDAY TO 3 AM PDT THURSDAY... * WHAT...For the Gale Warning, north winds 25 to 35 kt with gusts up to 45 kt and seas 10 to 14 feet expected. For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 35 kt and seas 7 to 10 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Gale Warning, from 3 PM Tuesday to 3 AM PDT Thursday. For the Small Craft Advisory, from 3 AM to 3 PM PDT Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
4 follow-up statements
995 WHUS76 KEKA 071100 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 400 AM PDT Tue May 7 2024 PZZ455-475-071900- /O.CON.KEKA.SC.Y.0055.000000T0000Z-240507T2200Z/ /O.CON.KEKA.GL.W.0029.240507T2200Z-240509T1000Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 400 AM PDT Tue May 7 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT THURSDAY... * WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts to 40 kt and seas 10 to 14 feet expected. For the Small Craft Advisory, north winds 15 to 25 kt with gusts to 30 kt and seas 7 to 10 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Gale Warning, from 3 PM this afternoon to 3 AM PDT Thursday. For the Small Craft Advisory, until 3 PM PDT this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-470-071900- /O.CON.KEKA.SC.Y.0055.240507T1800Z-240508T0400Z/ /O.CON.KEKA.GL.W.0029.240508T0400Z-240509T1000Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 400 AM PDT Tue May 7 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 AM PDT THURSDAY... * WHAT...For the Gale Warning, north winds 25 to 35 kt with gusts to 45 kt and seas 11 to 14 feet expected. For the Small Craft Advisory, north winds 15 to 25 kt with gusts to 30 kt and seas 8 to 11 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Gale Warning, from 9 PM this evening to 3 AM PDT Thursday. For the Small Craft Advisory, from 11 AM this morning to 9 PM PDT this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
001 WHUS76 KEKA 071547 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 847 AM PDT Tue May 7 2024 PZZ455-475-080000- /O.CON.KEKA.SC.Y.0055.000000T0000Z-240507T2200Z/ /O.CON.KEKA.GL.W.0029.240507T2200Z-240509T1000Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 847 AM PDT Tue May 7 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT THURSDAY... * WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts up to 40 kt and seas 10 to 15 feet expected. For the Small Craft Advisory, north winds 20 to 25 kt with gusts up to 35 kt and seas 6 to 9 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Gale Warning, from 3 PM this afternoon to 3 AM PDT Thursday. For the Small Craft Advisory, until 3 PM PDT this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-470-080000- /O.CON.KEKA.SC.Y.0055.240507T1800Z-240508T0400Z/ /O.CON.KEKA.GL.W.0029.240508T0400Z-240509T1000Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 847 AM PDT Tue May 7 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 AM PDT THURSDAY... * WHAT...For the Gale Warning, north winds 25 to 35 kt with gusts up to 45 kt and seas 10 to 15 feet expected. For the Small Craft Advisory, north winds 20 to 30 kt with gusts up to 35 kt and seas 8 to 11 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Gale Warning, from 9 PM this evening to 3 AM PDT Thursday. For the Small Craft Advisory, until 9 PM PDT this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
760 WHUS76 KEKA 072056 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 156 PM PDT Tue May 7 2024 PZZ455-475-080500- /O.CON.KEKA.SC.Y.0055.000000T0000Z-240507T2200Z/ /O.CON.KEKA.GL.W.0029.240507T2200Z-240509T1000Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 156 PM PDT Tue May 7 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... * WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts up to 40 kt and seas 10 to 14 feet expected. For the Small Craft Advisory, north winds 25 to 30 kt with gusts up to 40 kt and seas 8 to 10 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Gale Warning, until 3 AM PDT Thursday. For the Small Craft Advisory, until 3 PM PDT this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-470-080500- /O.CON.KEKA.SC.Y.0055.000000T0000Z-240508T0400Z/ /O.CON.KEKA.GL.W.0029.240508T0400Z-240509T1000Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 156 PM PDT Tue May 7 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 AM PDT THURSDAY... * WHAT...For the Gale Warning, north winds 25 to 35 kt with gusts up to 45 kt and seas 11 to 14 feet expected. For the Small Craft Advisory, north winds 20 to 30 kt with gusts up to 35 kt and seas 8 to 11 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Gale Warning, from 9 PM this evening to 3 AM PDT Thursday. For the Small Craft Advisory, until 9 PM PDT this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
804 WHUS76 KEKA 080355 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 855 PM PDT Tue May 7 2024 PZZ450-470-081200- /O.EXP.KEKA.SC.Y.0055.000000T0000Z-240508T0400Z/ /O.CON.KEKA.GL.W.0029.240508T0400Z-240509T1000Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 855 PM PDT Tue May 7 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... * WHAT...North winds 25 to 35 kt with gusts up to 45 kt and seas 11 to 14 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 3 AM PDT Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ455-475-081200- /O.CON.KEKA.GL.W.0029.000000T0000Z-240509T1000Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 855 PM PDT Tue May 7 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... * WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 10 to 14 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 AM PDT Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at May 6, 2:59 PM PDT, 6 hours 10 minutes earlier.
Area forecast discussion, May 6, 2:59 PM PDT, 6 hours 10 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
259 PM PDT Mon May 6 2024
.SYNOPSIS...After a cool and damp period, trending warmer for the
work week, with strong north winds for mid-week, especially along
the coast and over the water.
&&
.DISCUSSION...Ensembles indicate the weather element most likely to
stand out for this time of year is wind speeds from Tuesday through
Thursday. Windy over the waters Tuesday through Thursday, and over
land, especially on Tuesday and Wednesday on ridges. Probs near 100%
for gale force gusts in outer waters Tuesday night through Wednesday
night. Watch out on Tuesday along the coast as ensembles are
forecasting a 54% chance of gusts over 35 mph for Eureka and 83% for
Fort Bragg, 52% for Crescent City. Lake County looks particularly
targeted for Wednesday and Thursday with ensemble chances of over 35
mph for Clear Lake are 57% for Wednesday and 53% for Thursday.
Crescent City is not out of the woods for wind gusts Wednesday as
probabilities are 53% for gusts over 35mph.
Widespread agreement among ensembles of one last cool night from the
influence of the soon to be exiting shortwave trough (frost will be
somewhat limited due to sky cover), with anomalously strong ridging
arriving Tuesday, with a warming trend heading through Friday as an
extreme positive tilt to the upper ridge develops, reaching into the
northwestern United States, including northern California, as
positively tilted troughing holds on over the Great Basin and
central Rockies. Expect anomalously warm high temperatures and quite
warm low temperatures, with potential for some records to fall from
Wednesday through Friday. Temperatures could reach mid 70s for highs
on Thursday on the coast and mid 80s for some interior valleys. Lows
are forecast in the 50s on the coast for Friday and Saturday
mornings.
As for precipitation, HREF indicates some drizzle potential,
especially north this evening and into the early overnight. After
tonight, ensemble meteograms indicate a long stretch well into next
week of dry weather and this is consistent across the board.
Confidence is high for this scenario. Also, ensembles point to
enhanced stratus potential for Thursday morning in the marine layer,
so this is indicated in the forecast. /MH
&&
.AVIATION...Light rain will trail off as the evening approaches for
the coastal terminals. Gusty southerly winds have eased to 10 knots
at KCEC as of 1pm with flight categories have improved to MVFR as
well. KACV is also getting intermittent rain as swaths of low
decibel returns are indicated via radar. KACV will improve to MVFR
as well with ceilings lifting by nightfall. Winds are expected to
veer west and eventually northerly by this evening as the front
passes through. Large scale ridging will eventually bring subsidence
and clear conditions out for a few days, overnight into Tuesday.
Heavy winds are expected by Tuesday afternoon and last through to
Thursday as strong ridging and northerlies dominate the area. /EYS
&&
.MARINE...Winds are gradually training from the west as the
previously dominant southerlies exit with the front. A northerly
wind regime will become strong and dominant as synoptic ridging sets
up over the western US, ramping up into gales on Tuesday which will
last through to Thursday. The Gale Watch has been updated to a Gale
Warning as the event nears. Expect gusts above 35 kts in all area
waters with some gusts in the northern outer waters reaching 50 kts
late Wednesday night. Wind waves out of the NW will be steep and
square, 9 - 10 feet in height and as many seconds in period. Seas
peaking over 15 ft at 10-11 seconds out of the north by Wednesday
night. The thermal trough will build toward the coast late in the
week resulting in a weakening pressure gradient over the waters and
likely some weak southerly return flow near the immediate coast. /EYS
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Gale Warning from 3 PM Tuesday to 3 AM PDT Thursday for
PZZ450-455-470-475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 1:25 PM PDT | Frost Advisory | EKA | Del Norte, Humboldt, Lake, Mendocino, Trinity | 20 hr |
| May 7, 2:43 PM PDT | Wind Advisory | EKA | Lake | 42 hr |
Nearby
Small Craft Advisories in California, 2024Every small craft advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.